Alabama, 2007Heat in Alabama, August 1 to 31, 2007
August 1 to 31, 2007 · NWS HUN · 11 events in 11 counties and zones
August was the hottest month on record at Huntsville and Muscle Shoals, and across most of north Alabama.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
August was the hottest month on record at Huntsville and Muscle Shoals, and across most of north Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 31, 8:25 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 31, 8:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
925 PM CDT TUE JUL 31 2007
.UPDATE...
ISOLATED AFTERNOON CONVECTION APPEARS TO HAVE FINALLY FLAMED OUT
FOR THE NIGHT. MOSTLY CLEAR CONDITIONS PREVAIL ACROSS THE CWA
RIGHT NOW...WITH A FEW HIGH CLOUDS NOTED ON IR SATELLITE IMAGERY
AND REGIONAL METARS. NAM BUFR SOUNDINGS WERE ACTUALLY HANDLING
THIS PRETTY WELL...SHOWING ENHANCED MOISTURE IN THE 25O-400 MB
LAYER. YET AGAIN...HAZE IS LINGERING AROUND AND CAUSING
VISIBILITIES TO FLUCTUATE BETWEEN 3SM- 6SM ACROSS MOST OF THE
CENTRAL TENNESSEE VALLEY.
FOR TONIGHT...WE WILL UPDATE THE ZONES TO REMOVE PRECIP
WORDING...AND TO ADD HAZE FOR ALL AREAS. VERY MINOR ADJUSTMENTS
WILL BE MADE TO THE OVERNIGHT LOWS. EVERYTHING ELSE LOOKS JUST
FINE. UPDATED GRIDDED AND TEXT PRODUCTS WILL BE OUT SHORTLY.
DL-16
&&
.PREV DISCUSSION...
FORECAST IS PRIMARILY PERSISTENCE FOR THE REST OF THE WORK WEEK.
THE REGION WILL FEEL THE INFLUENCE OF SURFACE HIGH PRESSURE MOVING
TO OUR NORTH AND WEST AS AN UPPER LEVEL RIDGE SLOWLY DRIFTS ACROSS
THE AREA. BEING ON THE FRINGE OF THIS SURFACE HIGH...WITH EASTERLY
FLOW AROUND THE SOUTHERN APPALACHIANS...AN ISOLATED SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT IN THE AFTERNOON/EARLY EVENING
HOURS EACH DAY. HOWEVER...COVERAGE IS EXPECTED TO BE LIMITED.
TEMPERATURES FOR THE NEXT SEVERAL DAYS WILL BE A COUPLE DEGREES
ABOVE CLIMO FOR EARLY AUGUST.
A WEAK SURFACE LOW ACROSS SOUTHERN ALABAMA/MISSISSIPPI WILL DRIFT
UNDER THE UPPER LEVEL RIDGE FOR THE NEXT SEVERAL DAYS. AS IT MOVES
OUT INTO THE NORTHERN GULF OF MEXICO...IT WILL BECOME MORE
ORGANIZED...WITH ENERGY SUPPORT AT UPPER LEVELS...AND BEGIN TO MOVE
NORTHWARD IN A WEAKNESS IN THE RIDGE. IT IS CURRENTLY PROGGED TO
MOVE NORTH ACROSS ALABAMA OVER THE UPCOMING WEEKEND. HOWEVER...
WITHOUT MUCH CONTINUITY FROM RUN TO RUN...HAVE ONLY INCLUDED SLIGHT
CHANCE POPS IN THE LOCAL FORECAST FOR SATURDAY AND SUNDAY.
IN THE FAR EXTENDED...ANOTHER FRONTAL SYSTEM IS FORECAST TO
APPROACH THE REGION AS A LONGWAVE TROUGH DEEPENS ACROSS THE GREAT
LAKES AND SOUTHERN CANADA. THIS COULD BRING ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY NEXT
TUESDAY/WEDNESDAY.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
14/16
Hazardous weather outlook, Jul 31, 7:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT TUE JUL 31 2007
ALZ001>010-016-TNZ076-096-097-011100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
855 PM CDT TUE JUL 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
PG
Heat, Colbert
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Colbert forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Cullman
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cullman forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.132, -86.868 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Dekalb
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Franklin
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.442, -87.844 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Jackson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.779, -85.999 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Lauderdale
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.901, -87.654 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Lawrence
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.522, -87.311 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Limestone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Limestone forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.810, -86.981 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Madison
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Marshall
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.367, -86.307 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
Heat, Morgan
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Morgan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
Numerous daily temperature records were set, with several locations seeing long streaks of 100 degree plus high temperatures. In fact, both Huntsville and Muscle Shoals tied record streaks of 100 degree plus temperatures with 10 and 12 respectively. This extreme heat only magnified the ongoing drought. The hottest temperature recorded at Huntsville was 105 degrees on the 15th and 16th. Muscle Shoals recorded a high of 107 degrees on the 15th.
Two fatalities resulted from this heat wave in Morgan County, Alabama. A 64 year old male of Lacey's Springs passed away on the 9th and a 59 year old female of Decatur passed away on the 15th. Both were found in their residences where temperatures exceeded 100 degrees. |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58894, 58895, 58896, 58897, 58898, 58899, 58900, 58901, 58902, 58903, 58904.